Jump to content
CrazyBoards.org

switched from effexor/remeron to effexor/seroquel


Recommended Posts

Second time posting here. I really appreciate our collection of experiences and stories.

My combo as of two weeks ago - effexor 225 / remeron 15 / xanax 1.5.

problem - waking up and staying up at 3 am. and having the occasional moody blow up.

I mentioned strongly to my pdoc that I wake and stay awake at three a.m. I moved the remeron dose up and down and still no relief. He then asked me why I couldn't sleep. Fair enough. However, it's the meds. I proposed that the remeron had pooped out and that maybe I should try seroquel. He agreed. We know it's not the xanax because this wake up thing started before the xanax.

The great part of the above combo was I got work done (California rocket fuel combo), but was a bit worried about the sleep thing.

So now - effexor 225 / seroquel 75 / xanax 1.5

what's good - the moody thing lifted suddenly (right after dropping the remeron and before I started seroquel and began sleeping till five).

problem - just sort of stupid and unmotivated the next day. jerky body in the morning and twitches during the day. maybe it'll go away, maybe not, at this dose or a higher dose.

It has occurred to me that maybe there were several other options. I was wondering what you guys thought.

- keeping the remeron in the mix (maybe it added to the energy the next day)

- keep upping the effexor (maybe my depression wasn't stomped on enough and the higher dose was the answer for sleep)

- I also have absolutely no sex drive. Bad for the team. So there could be wellbutrin in my future.

Anybody?

depression/GAD/ probably bpII

Link to comment
Share on other sites

FWIW, if sedation is all you're after you could try a lower seroquel dose. 25mgs is often all it takes.

The hangover does get better after a while. Combined with welbutrin and time I don't even notice it after a strong cup of tea at 50mgs. At 100-200 it wasn't too bad as long as I got at least ten hours of sleep. Seroquel has given me back caffeine after having to quit it due to anxiety. That helps too.

Remeron adding energy is backasswards from how it effects most people. Your effexor dose is just barely high enough to maybe be having some effect on NA so maybe the remeron is pushing it over the edge or something. I'd have to look up the mechanisms of action to know better.

If you think you might be bp, it would probably be best to avoid antidepressant soups anyway. The results can be unpredictable.

Link to comment
Share on other sites

Velv,

thanks for answering. I was told to up the dose of the seroquel to get me through the night. 25 - 50 did nothing. I even tried 125, barely slept till 5 pm, then got that 'I've got to get some more sleep but I'm turning around and around like a rotissere' paradox. But, I guess I'll lower it to deal with the all day downer. My pdoc has left that up to me.

I know what you mean about the antidepressant soup. But here I am.

BTW, do you take wellbutrin in the am or pm? Has it helped your libido?

tee

FWIW, if sedation is all you're after you could try a lower seroquel dose. 25mgs is often all it takes.

The hangover does get better after a while. Combined with welbutrin and time I don't even notice it after a strong cup of tea at 50mgs. At 100-200 it wasn't too bad as long as I got at least ten hours of sleep. Seroquel has given me back caffeine after having to quit it due to anxiety. That helps too.

Remeron adding energy is backasswards from how it effects most people. Your effexor dose is just barely high enough to maybe be having some effect on NA so maybe the remeron is pushing it over the edge or something. I'd have to look up the mechanisms of action to know better.

If you think you might be bp, it would probably be best to avoid antidepressant soups anyway. The results can be unpredictable.

Link to comment
Share on other sites

I take 200mgs Wellbutrin SR twice a day, so yes, yes and yes.

Have you had a sleep study done or gone to a sleep clinic or anything like that? If you can figure out why you can't sleep it could help a lot, particularly if there is a physiological cause to it.

Link to comment
Share on other sites

no sleep study. Taking one AD alone has always caused insomnia and loss of appetite. So that's why remeron, then seroquel as an add on.

I have taken wellbutrin before, as a stand alone. Made me crabby, anxioius and moody. But now that I've got more artillery, it might perform well.

I take 200mgs Wellbutrin SR twice a day, so yes, yes and yes.

Have you had a sleep study done or gone to a sleep clinic or anything like that? If you can figure out why you can't sleep it could help a lot, particularly if there is a physiological cause to it.

Link to comment
Share on other sites

  • 2 weeks later...

no sleep study. Taking one AD alone has always caused insomnia and loss of appetite. So that's why remeron, then seroquel as an add on.

I have taken wellbutrin before, as a stand alone. Made me crabby, anxioius and moody. But now that I've got more artillery, it might perform well.

I take 200mgs Wellbutrin SR twice a day, so yes, yes and yes.

Have you had a sleep study done or gone to a sleep clinic or anything like that? If you can figure out why you can't sleep it could help a lot, particularly if there is a physiological cause to it.

VE,

I'm stymied: 225 effexor, 100 seroquel, xanax .05 3 times day. I'm stable.

You can guess, however. No sex life. I titrated up to 400 welbutrin. Nothing. What are my choices to increase sensitivity in my sex life? Stop effexor, start lamictal?

depression / mood swings / anxiety

tee

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...